Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 172, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Aug 19, 2007, 7:43 PM EDT for Randolph County, West Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2007, 7:43 PM EDT (23:43 UTC)
- Expired
- Aug 19, 2007, 8:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 184 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 212 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 192342
SVRRLX
WVC083-200015-
/O.NEW.KRLX.SV.W.0172.070819T2343Z-070820T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
743 PM EDT SUN AUG 19 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
RANDOLPH COUNTY IN WEST VIRGINIA...
* UNTIL 815 PM EDT
* AT 741 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR DAILEY...OR ABOUT 13 MILES
SOUTH OF ELKINS...AND MOVING EAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GLADY BY 755 PM EDT...
9 MILES SOUTH OF HARMAN BY 815 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3869 7958 3867 7965 3869 7967 3866 7970
3867 7974 3873 7975 3873 7978 3865 7983
3862 7991 3879 7998 3893 7952 3889 7950
3882 7952 3878 7950
TIME...MOT...LOC 2343Z 257DEG 29KT 3874 7982
$$
092 follow-up statements
000
WWUS51 KRLX 200000
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
801 PM EDT SUN AUG 19 2007
WVC083-200015-
/O.CON.KRLX.SV.W.0172.000000T0000Z-070820T0015Z/
RANDOLPH WV-
801 PM EDT SUN AUG 19 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR RANDOLPH COUNTY...
AT 759 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GLADY...OR
ABOUT 16 MILES SOUTHEAST OF ELKINS...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
8 MILES SOUTH OF HARMAN BY 810 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3869 7958 3867 7965 3869 7967 3866 7970
3867 7974 3873 7975 3873 7978 3865 7983
3862 7991 3879 7998 3893 7952 3889 7950
3882 7952 3878 7950
TIME...MOT...LOC 0001Z 255DEG 33KT 3878 7961
$$
09000
WWUS51 KRLX 200014
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
815 PM EDT SUN AUG 19 2007
WVC083-200024-
/O.EXP.KRLX.SV.W.0172.000000T0000Z-070820T0015Z/
RANDOLPH WV-
815 PM EDT SUN AUG 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY EXPIRES AT 815
PM EDT...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM WHICH
PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT OF THE WARNED
AREA. THEREFORE...THE WARNING HAS BEEN ALLOWED TO EXPIRE. OTHER
STORMS IN THE AREA COULD STILL PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3869 7958 3867 7965 3869 7967 3866 7970
3867 7974 3873 7975 3873 7978 3865 7983
3862 7991 3879 7998 3893 7952 3889 7950
3882 7952 3878 7950
TIME...MOT...LOC 0014Z 255DEG 33KT 3881 7946
$$
09What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 7:42 PM EDT, 1 minute earlier.
Area forecast discussion, Aug 19, 7:42 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 742 PM EDT SUN AUG 19 2007 .SYNOPSIS... A FEW STORMS MAY FIRE ALONG A NEARLY STATIONARY FRONT THIS EVENING. MULTIPLE WAVES WILL MOVE ALONG THE FRONT...WITH ADDITIONAL MOISTURE FROM REMNANTS OF ERIN...THROUGH THE FIRST HALF OF THE WORKWEEK. A COLD FRONT APPROACHES FOR NEXT WEEKEND. && .NEAR TERM /THROUGH MONDAY/... COMPLICATED FORECAST. FOR BEING NEAR-TERM...THERE IS A HIGH DEGREE OF DISAGREEMENT WITH THE MODELS. ALSO...MOISTURE FROM THE REMAINS OF WHAT WAS TROPICAL DEPRESSION ERIN GETS PROGRESSIVELY MORE CAUGHT UP INTO THE FLOW AND SENT OUR WAY...PARTICULARLY THE NORTHERN ZONES BY LATE MONDAY AND BEYOND. THE BIGGEST QUESTION FOR THIS EVENING IS WHETHER OR NOT ENOUGH MOISTURE ENTERS THE WARM SECTOR FOR CONVECTIVE DEVELOPMENT ALONG FRONTAL BOUNDARY...WHICH AS OF 19Z IS ROUGHLY LOCATED ATHENS TO ELKINS. DEWPOINTS RISING QUICKLY INTO THE MID TO UPPER 60S IN OUR WESTERN ZONES. WITH EVERY MODEL OFFERING DIFFERING DETAILS...IT IS DIFFICULT TO PINPOINT WHERE AND WHEN CONVECTION WILL FIRE /AND I AM NOT SEEING ANY MODEL THAT OFFERS A BEST SOLUTION/. SMALL CELLS AND TCU JUST POPPING NOW IN CENTRAL WV MOUNTAINS AT 19Z...AND ALONG OLD OUTFLOW BOUNDARY IN SOUTHEAST OHIO. ADDITIONALLY...A SMALL SHEARING OUT VORTLOBE IS JUST ABOUT TO ENTER THE CWA INTO NORTHEAST KENTUCKY. LOOKS LIKE BEST CHANCE FOR THIS INITIAL ROUND OF CONVECTION WILL BE THIS EVENING...WHEN COMBO OF ENOUGH MOISTURE AND PASSING VORT SEEMS TO COME TOGETHER. BEST GENERAL RAIN AREA REMAINS JUST NORTH OF CWA HOWEVER...NORTH OF FRONT IN ISENTROPIC LIFT ZONE. CHANCE POPS WERE PLACED IN THE NORTHERN ZONES ALONG APPROXIMATE FRONTAL POSITION. IF THE STORMS DO POP THIS EVENING...WE WILL HAVE TO MONITOR FOR POSSIBLE SEVERE WITH DECENT SHEAR ALOFT...30-35 KT WINDS ARE ONLY ABOUT 10 KFT OFF THE GROUND. MODELS STILL MUDDLED ON MONDAY...BUT CONSENSUS LOOKS TO FAVOR HEIGHT FALLS DROPPING A BIT MORE INTO OUR AREA...AND ALLOWING COMBINATION OF FRONTAL BOUNDARY...WAVES...AND MOISTURE FROM TROPICAL DEPRESSION ERIN TO START COMING TOGETHER. I HAVE RAISED POPS AREA WIDE...WITH LIKELY POPS IN THE NORTHERN ZONES. PEAK MOISTURE LOOKS TO COME LATE MONDAY INTO MONDAY NIGHT. && .SHORT TERM /MONDAY NIGHT THROUGH TUESDAY NIGHT/... MODELS MODELS SHOW ERIN LIFTING NORTHEASTWARD FROM THE PLAINS...THEN RIDING EASTWARD ALONG THE NEARLY STATIONARY FRONT JUST TO OUR NORTH MONDAY NIGHT AND TUESDAY MORNING. STILL...WITH PLENTY OF MOISTURE TRAILING SOUTH FROM IT...IT IS EXPECTED TO BRING A SWATH OF RAIN ACROSS OUR AREA MONDAY NIGHT AND TUESDAY MORNING...THE BEST CHANCE BEING ACROSS THE NORTH. LIKELY POPS UP NORTH AND CHANCE POPS SOUTH MONDAY NIGHT AND TUESDAY MORNING. WITH ALL THE CLOUDS THROUGH MUCH OF TUESDAY...GENERALLY WENT WITH THE MILDER MET TEMPS MONDAY NIGHT AND COOLER MAV TEMPS TUESDAY. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... PRETTY MUCH FOLLOWED HPC GUIDANCE THIS PERIOD...ESPECIALLY FOR THE WEEKEND. THE STATIONARY FRONT ITSELF WILL REMAIN JUST NORTH OF OUR AREA WEDNESDAY...THEN LIFT NORTHEASTWARD THURSDAY AND FRIDAY...AHEAD OF AN APPROACHING COLD FRONT FOR SATURDAY. THUS...AFTER THE REMNANTS OF ERIN PASS TUESDAY...LOOKING FOR MAINLY SCATTERED AND MAINLY DIURNAL CONVECTION. DID LOWER POPS FOR WEDNESDAY THROUGH FRIDAY...GIVEN THE AIRMASS CONVECTION SCENARIO. WENT A BIT HIGHER ON TEMPS THAN GUIDANCE WEDNESDAY THROUGH FRIDAY...PLAYING LESS CLOUDS AND SOME WARMING ALOFT. COLD FRONT EXPECTED TO COME ACROSS SATURDAY WITH SHOWERS AND THUNDERSTORMS LIKELY...WITH COOLER AND DRIER AIR FOR SUNDAY. && .AVIATION /00Z MONDAY THROUGH FRIDAY/... COUPLE AREAS OF CONCERN THROUGH 06Z...THE FIRST BEING NEAR EKN WITH SCATTERED SHRA/TSRA ABOUT. BELIEVE THESE WILL DIE OFF OVER THE NEXT HOUR OR TWO WITH LOSS OF HEATING. ALSO EXPECT THE SAME FATE FOR STORMS RIDING NORTHEASTWARD THROUGH EASTERN KENTUCKY. ALTHOUGH NONE OF THE TAF SITES ARE EXPECTED TO BE DIRECTLY AFFECTED...A FEW OF THE STORMS COULD STILL SNEAK INTO SOUTHWESTERN WEST VIRGINIA BEFORE DISSIPATION. OVERNIGHT PRECIPITATION SHOULD BE SCATTERED AT BEST...MAINLY AFFECTING PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST VIRGINIA...AS WEAK WAVES RIDE NORTH OF A NEARLY STATIONARY BOUNDARY OVER THE OHIO VALLEY. THIS GENERAL PATTERN SHOULD CONTINUE THROUGH MONDAY AS WELL...ALTHOUGH A SHOWER OR STORM IS POSSIBLE JUST ABOUT ANYWHERE. OUTSIDE OF THE RAIN...GENERALLY VFR CIGS/VIS ARE FORECAST. AVIATION OUTLOOK 00Z TUE THROUGH FRIDAY...DISTURBANCES PASSING THROUGH A WEST-NORTHWEST FLOW ALOFT COULD PRODUCE PERIODIC THUNDERSTORMS AND ASSOCIATED IFR CONDITIONS THROUGH THE WEEK...THOUGH PRIMARILY AT THE NORTHERN TERMINALS. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...MDP/JMV NEAR TERM...MDP SHORT TERM...JMV LONG TERM...JMV AVIATION...CL
Hazardous weather outlook, Aug 19, 4:05 AM EDT, 15 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 405 AM EDT SUN AUG 19 2007 KYZ101>103-105-OHZ066-067-075-083>087-WVZ005>007-200815- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-JACKSON OH- VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON- 405 AM EDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON MONDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ076-VAZ003-004-WVZ008>011-013>020-024>040-046-047-200815- WASHINGTON-DICKENSON-BUCHANAN-JACKSON WV-WOOD-PLEASANTS-TYLER- LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO- LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL- WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS- RANDOLPH- 405 AM EDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 4:45 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas | 30 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.